| Model Number |
G18955 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during an embryo transfer procedure using a soft-pass echotip embryo transfer catheter set, the metal echotip band separated from the device while in the patient.No unintended section of the device remained inside of the patient.No additional procedure were required due to this occurrence.No adverse effects were reported due to this occurrence.Additional patient and event information has been requested.
Additional Manufacturer Narrative
H3:device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Information that was received 02dec2020, but inadvertently not reported in our initial report: the failure was noted during trial pass.After the difficulty occurred they changed to a new device and continued the procedure.Additional information was received 07dec2020: the echo tip band separated during the transfer pass.When the inner sheath was removed the echotip came apart and was lodged in the outer catheter that was still inserted in the patient.The outer sheath had to be removed and the echotip was removed at that time.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during an embryo transfer procedure using a soft-pass echotip embryo transfer catheter set, the metal echotip band separated from the device while in the patient.The echo tip band separated during the transfer pass.When the inner sheath was removed the echotip came apart and was lodged in the outer catheter that was still inserted in the patient.The outer sheath had to be removed and the echotip was removed at that time.After the difficulty occurred, the user changed to a new device and continued the procedure.No unintended section of the device remained inside of the patient.No additional procedure was required due to this occurrence.No adverse effects were reported due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One soft-pass echotip embryo transfer catheter set was returned for investigation.The echotip (et) band was returned separated from the transfer catheter.The et band measured within specification.The transfer catheter proximal and distal ends of the et band both measured under specification.The guide catheter tip was viewed under microscope; the tip appeared round but slightly rough along a small portion of the edge.The et band appeared round and smooth on both ends.A document-based investigation evaluation was performed.One potentially related nonconformance was recorded for this product lot.All affected devices were scrapped.There have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that a cause for the dimensions of the proximal and distal ends of the et band being under specification could not be determined.The root cause of similar failure modes is currently being evaluated in a previously opened capa.Because this device was manufactured prior to the completion of retraining associated with this capa, no additional training was requested.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.